Jump to content

Hives From Eating Pizza...and I Verified Ingredients. Frustrated!


iheartcats

Recommended Posts

I have pizza once in a while from local places who can verify ingredients, and I always say nut allergy because of a reaction I had to cashews (and I believe almonds once).

Tonight I noticed red hives on my chest and a few on my arms while eating cheese pizza. :( I was going to skip the Benadryl (last time I had to take it it made my POTS worse for a day or two, very Tachy, but in part I guess that could be from the hives, too), but I didn't want the hives or reaction to progress.

I take Allegra every AM, but my PCP said I should take one Benadryl for a hive outbreak 'just in case' and make sure symptoms subside.

Any ideas what could've caused the reaction? I eat bread, tomato sauce, cheese, etc without issue. I verified they use no nuts and they were familiar with nut allergies.

As for the Benadryl - any way to try to 'beat the game' so I don't have worse POTS/Tachy later/tomorrow?

Link to post
Share on other sites
Drink loads of water and rest. The POTS flare is more likely to be a result of the histamine release (causes vasodilatation) rather than the benadryl.

Hope you're feeling better soon,

Flop

Thank you! I'll work on staying extra hydrated (I always wondered if it was the Benadryl making my mouth dry!).

Link to post
Share on other sites

Cat Lady-

No real advice. I just want to say that I can relate. There is no rhyme or reason to my hive outbreaks either. I recently had a full blown anaphylactic episode after I ate a half a bag of pistachios. I broke out in systemic hives, then my throat swelled. My masto specialist did RAST testing for pistachios- no allergy. Very frustrating!

Julie

Link to post
Share on other sites
Cat Lady-

No real advice. I just want to say that I can relate. There is no rhyme or reason to my hive outbreaks either. I recently had a full blown anaphylactic episode after I ate a half a bag of pistachios. I broke out in systemic hives, then my throat swelled. My masto specialist did RAST testing for pistachios- no allergy. Very frustrating!

Julie

Isn't it frustrating! I had a RAST for peanuts (it was negative, but haven't had an outright flare-up from them...). So it'd be great to know what's causing these.

Do you take a Benadryl right away to stop your anaphylactic episode? I've had hives, issues, stomach probelms, etc. which is said to be an anaphylactic episode (and slight breathing issues, but no throat swelling thank goodness).

I never know how bad these will go. :( I'm being allergy tested in January so we'll see!

Link to post
Share on other sites

Cat Lady,

How often are you taking the Benadryl after your reactions? My son's allergist and pediatrician have both said that it needs to be given every four hours for 24 hours since the injested allergen has not yet left your system. If you are only taking one dose of benadryl, the rebound ANS reaction might just be the allergic reaction coming back. Or, it could be a rebound of your CNS kicking back in after being slowed down by the benadryl. I notice rebound tachycardia on the second morning of not taking Inderal (I can't take it for 24 hours within getting my allergy shots.)

Link to post
Share on other sites

The pizza shop may not have been aware of any cross contamination--the mill that made the flour could have also milled nuts somewhere too, or there may have been residue of one of your allergens in the oven, or along the prep line where your pizza was assembled.

Nina

Link to post
Share on other sites
Cat Lady,

How often are you taking the Benadryl after your reactions? My son's allergist and pediatrician have both said that it needs to be given every four hours for 24 hours since the injested allergen has not yet left your system. If you are only taking one dose of benadryl, the rebound ANS reaction might just be the allergic reaction coming back. Or, it could be a rebound of your CNS kicking back in after being slowed down by the benadryl. I notice rebound tachycardia on the second morning of not taking Inderal (I can't take it for 24 hours within getting my allergy shots.)

I was told to take one Benadryl, and to take another if hives came back (otherwise Allegra was 'covering it.').

Hmmmm. I guess it could be a mild reaction returning. Either way, I hate these severe reactions because whether it's the Benadryl, allergic reaction, or whatever it's horrid the next day.

I take Xanax on occasion (few times a month) and that's a CNS depressant and I do not get rebound Tachy. So it may not be the Benadryl.

Link to post
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...